EconPapers    
Economics at your fingertips  
 

Fixed points with finite variance of a smoothing transformation

Amke Caliebe and Uwe Rösler

Stochastic Processes and their Applications, 2003, vol. 107, issue 1, 105-129

Abstract: Let T=(T1,T2,T3,...) be a sequence of real random variables. We investigate the following fixed point equation for distributions [mu]: W[congruent with][summation operator]j=1[infinity] TjWj, where W,W1,W2,... have distribution [mu] and T,W1,W2,... are independent. The corresponding functional equation is [phi](t)=E [product operator]j=1[infinity] [phi](tTj), where [phi] is a characteristic function. We consider solutions of the fixed point equation with finite variance. Results about existence and uniqueness are derived. In the situation of solutions with zero expectation we give a representation of the characteristic functions of solutions and treat the question of moments and -Lebesgue densities. The article extends results on the case of non-negative T and non-negative solutions.

Keywords: Distributional; fixed; point; equations; Functional; equations; Branching; random; walks; Weighted; branching; processes; Infinite; particle; systems; Convergence; of; triangular; schemes; Infinitely; divisible; distributions; Contraction; method; Martingales; Moments; Lebesgue; density (search for similar items in EconPapers)
Date: 2003
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4149(03)00075-9
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:spapps:v:107:y:2003:i:1:p:105-129

Ordering information: This journal article can be ordered from
http://http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Stochastic Processes and their Applications is currently edited by T. Mikosch

More articles in Stochastic Processes and their Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:spapps:v:107:y:2003:i:1:p:105-129